Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 22, 2013, 10:18 PM EDT for Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 10:18 PM EDT (02:18 UTC)
- Expired
- Jul 23, 2013, 12:15 AM EDT
- In force
- 117 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 128 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:30 PM EDT | FLASH FLOOD | Smiths Mills, NJ | ROUTE 23 NORTH AT HIGH CREST DRIVE SHUTDOWN DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
383
WGUS51 KOKX 230218
FFWOKX
NJC003-031-NYC071-087-230415-
/O.NEW.KOKX.FF.W.0026.130723T0218Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1018 PM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1215 AM EDT...
* AT 1016 PM EDT...FLASH FLOODING WAS DETECTED FROM A THUNDERSTORM
NEAR BLOOMINGDALE AND POMPTON LAKES IN WESTERN PASSAIC...MOVING
NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4116 7442 4120 7437 4122 7440 4130 7435
4119 7400 4095 7428 4099 7430 4101 7439
4103 7442 4102 7443 4105 7445 4105 7448
$$
NV2 follow-up statements
955
WGUS71 KOKX 230324
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1124 PM EDT MON JUL 22 2013
NJC003-NYC087-230333-
/O.CAN.KOKX.FF.W.0026.000000T0000Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-BERGEN NJ-
1124 PM EDT MON JUL 22 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BERGEN
AND ROCKLAND COUNTIES...
LAT...LON 4115 7443 4120 7437 4122 7440 4130 7435
4122 7413 4115 7423 4113 7421 4108 7424
4106 7426 4113 7443
$$
NJC031-NYC071-230415-
/O.CON.KOKX.FF.W.0026.000000T0000Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PASSAIC NJ-
1124 PM EDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
PASSAIC AND SOUTH CENTRAL ORANGE COUNTIES...
AT 1119 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS
REPORTED. THIS STORM WAS LOCATED JUST SOUTHEAST OF TUXEDO
PARK...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4115 7443 4120 7437 4122 7440 4130 7435
4122 7413 4115 7423 4113 7421 4108 7424
4106 7426 4113 7443
$$
NV580
WGUS71 KOKX 230406
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1206 AM EDT TUE JUL 23 2013
NJC031-NYC071-230415-
/O.EXP.KOKX.FF.W.0026.000000T0000Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PASSAIC NJ-
1206 AM EDT TUE JUL 23 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR PASSAIC AND
SOUTH CENTRAL ORANGE COUNTIES...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORM
RESPONSIBLE FOR THE FLASH FLOODING HAS MOVED NORTH OF THE REGION.
LAT...LON 4115 7443 4120 7437 4122 7440 4130 7435
4122 7413 4115 7423 4113 7421 4108 7424
4106 7426 4113 7443
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:12 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 22, 10:12 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1012 PM EDT MON JUL 22 2013
.SYNOPSIS...
A STATIONARY FRONT RETURNS NORTH AS A WARM FRONT THROUGH TUESDAY
MORNING...THEN A COLD FRONT MOVES THROUGH TUESDAY EVENING. A WEAK AREA
OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AND THURSDAY...
THEN UNSETTLED WEATHER RETURNS ON FRIDAY AND CONTINUES THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SHORTWAVE AND A SLOWLY NORTHWARD MOVING WAVE OF LOW PRESSURE
INTERACTING WITH A VERY MOIST AND MARGINALLY UNSTABLE ATMOSPHERE
SHOULD ALLOW FOR NUMEROUS SHOWERS AND ISOLATED TSTMS TO CONTINUE
ACROSS NORTHEASTERN NEW JERSEY AND THE LOWER HUDSON VALLEY THROUGH
THE OVERNIGHT. LOCALIZED FLOODING IS POSSIBLE WITH PRECIPITABLE
WATERS UP TO 2 INCHES AND LIGHT FLOW ALOFT RESULTING IN SLOW STORM
MOVEMENT.
EASTWARD...FURTHER AWAY FROM THE AXIS OF SHORTWAVE ENERGY...SHOWER
ACTIVITY IS EXPECTED TO BE INCREASINGLY MORE SCATTERED IN NATURE.
FLOW REMAINS EASTERLY AND WITH ASTRONOMICALLY HIGH TIDES MINOR
COASTAL FLOODING IS FORECAST OVER WESTERN COASTAL AREAS. SEE
COASTAL FLOODING SECTION FOR MORE INFO.
MAV/MET BLEND USED FOR TEMPS SINCE THE TWO WERE BASICALLY
IDENTICAL OVERNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A MORE POTENT 500 HPA SHORTWAVE ASSOCIATED WITH A COLD FRONT
APPROACHES DURING THE DAY TUESDAY. EAST FLOW IN THE MORNING
BECOMES MORE SOUTHERLY DURING THE DAY...AS A RESULT HIGHER
INSTABILITY AND BEST CHANCE OF CONVECTION WILL BE FROM NYC WEST.
CAPE/SHEAR ARE MODEST BUT GIVEN MOIST ENVIRONMENT...MODERATELY
STRONG FORCING AND VEERING LOW-LEVEL FLOW...COULD SEE A FEW STRONG
STORMS WITH GUSTY WINDS AND HEAVY RAIN.
LEANED TOWARDS COOLER MET GUIDANCE FOR HIGHS IN ONSHORE FLOW.
CONDITIONS GRADUALLY CLEAR TUESDAY NIGHT AS THE SHORTWAVE/FRONT
DEPART AND INSTABILITY WANES. MAV/MET WERE SIMILAR...SO BLENDED
FOR LOWS.
THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN BEACHES ON TUESDAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MAINLY DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE REGION.
MODELS SHOWING SOME DIFFERENCES LATE THIS WEEK INTO THE WEEKEND
WITH THE TIMING OF A SHORTWAVE. SOME MODELS ARE HINTING THAT AS
THE SHORTWAVE APPROACHES THE COAST...A CLOSED OFF SURFACE LOW
DEVELOPS AND TRAVELS ALONG A FRONTAL BOUNDARY PASSING SOUTHEAST OF
THE REGION. THE FORECAST MODELS ARE A BIT MORE CONSISTENT WITH A
COLD FRONT APPROACHING THE REGION LATER SATURDAY NIGHT...MOVING
ACROSS THE REGION SUNDAY AND SUNDAY NIGHT.
WITH MODEL DISCREPANCIES...WILL HAVE AT LEAST A SLIGHT CHANCE OR
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE
FRIDAY-SUNDAY NIGHT TIME FRAME...WITH THE HIGHEST POPS EXPECTED
SUNDAY AND SUNDAY NIGHT WITH THE FRONTAL PASSAGE. OTHERWISE...AT
THIS POINT IT IS HARD TO PIN POINT THE LOCATION AND TIMING OF ANY
SHOWERS AND THUNDERSTORMS FOR LATER THIS WEEK.
TEMPERATURES THROUGH THE LONG TERM PERIOD WILL BE AT OR SLIGHTLY
ABOVE NORMAL ON WEDNESDAY...THEN AROUND OR JUST BELOW NORMAL FROM
THURSDAY THROUGH THE WEEKEND. HIGHS EACH DAY WILL BE IN THE 80S.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
A STATIONARY FRONT JUST SOUTH OF THE REGION WILL GRADUALLY LIFT TO
THE NORTH OF THE REGION THROUGH TUESDAY MORNING. A COLD FRONT THEN
APPROACHES FROM THE NORTHWEST TUESDAY AFTERNOON...THEN BEGINS TO
CROSS THE TRI-STATE TUESDAY EVENING.
CONDITIONS VARIABLE FROM IFR TO VFR THIS EVENING WITH MAINLY SHRA
OVER WESTERN TERMINALS THIS EVENING...THEN SHOULD BECOME VARIABLE
MVFR TO IFR THROUGHOUT OVERNIGHT...WITH SCT-ISOLD SHRA. SHRA
SHOULD BECOME A BIT MORE WIDESPREAD 9-10Z SO REFLECT WITH TEMPO
GROUP...EXCEPT AT KGON WHICH SHOULD REMAIN MAINLY DRY.
POTENTIAL FOR ISOLD-SCT TSTMS WITH LIKELY SHRA ALL BUT KGON FROM
MID MORNING INTO LATE AFTERNOON. REFLECT WITH PROB30. VARIABLE
MVFR TO IFR CONDITIONS CONTINUE THROUGH THE MORNING HOURS...THEN
BECOME VARIABLE MVFR TO VFR IN THE AFTERNOON. CONDITIONS SHOULD
IMPROVE TO VFR ACROSS NW TERMINALS LATE IN THE TAF PERIOD.
WINDS BECOMING LIGHT AND VARIABLE THIS EVENING AT ALL BUT CITY
TERMINALS WHICH SHOULD BE E-ESE AT 6-7 KT THROUGH THE NIGHT. WINDS
BECOME SE 5-10KT AT ALL TERMINALS AROUND MID MORNING...THEN
SOUTHERLY BY EARLY AFTERNOON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
KLGA FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
KEWR FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
KTEB FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
KHPN FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
KISP FCSTER COMMENTS: LOW CONFIDENCE IN CEILING/VISIBILITY
FORECAST BOTH IN TIMING AND CATEGORY TONIGHT AND TUESDAY MORNING.
COULD BE LARGE AMOUNTS OF VARIABILITY FROM VFR TO IFR OR
LOWER...WITH VERY LOW DEGREE OF PREDICTABILITY.
.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY EVENING...WIDESPREAD MVFR/IFR CONDITIONS WITH SCT-
NUMEROUS SHRA AND POSSIBLE TSTMS.
.LATE TUESDAY NIGHT-THURSDAY NIGHT...VFR.
.FRIDAY-SATURDAY...BRIEF PERIODS OF MVFR OR LOWER CONDITIONS POSSIBLE IN
SCT SHRA/TSTMS.
&&
.MARINE...
PERSISTENT PATTERN THROUGH TUESDAY NIGHT...WITH EASTERLY FLOW
GRADUALLY BECOMING SOUTHERLY TO SOUTHWESTERLY. WINDS AND WAVES
GRADUALLY INCREASE THROUGH THE PERIOD BUT FALL SHORT OF SCA
CRITERIA. SHOWERS/TSTMS MOST LIKELY OVER WESTERN WATERS THIS
EVENING...THEN ALL WATERS TUESDAY AFTERNOON. UNDERCUT WAVEWATCH
GUIDANCE BY 1 FOOT TUESDAY DUE TO ITS TYPICAL HIGH BIAS IN SW FLOW.
LONG TERM...GENERALLY LOOKING AT SUB-SCA CONDITIONS WEDNESDAY
THROUGH SATURDAY...HOWEVER THERE IS A CHANCE THAT SEAS COULD REACH 5
FT ON THURSDAY AS THE GRADIENT TIGHTENS JUST A BIT AS HIGH PRESSURE
APPROACHES FROM THE WEST. THE BEST CHANCE OF ANY 5 FT SEAS
DEVELOPING WILL BE ACROSS THE FAR EASTERN WATERS...AND SHOULD NOT
LAST TOO LONG.
&&
.HYDROLOGY...
SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD
PRODUCE LOCALLY OVER ONE INCH THROUGH THIS EVENING...AND AGAIN
TUESDAY AFTERNOON. HOWEVER...BASIN AVERAGE RAINFALL THROUGH THE
PERIOD WILL RANGE FROM THREE QUARTERS OF AN INCH TO AN INCH AND A
QUARTER.
NO SIGNIFICANT WIDESPREAD RAIN IS EXPECTED THROUGH THE LONG TERM.
HOWEVER...THE CHANCE OF RAIN INCREASES AS A FRONTAL BOUNDARY IS
EXPECTED TO APPROACH LATE THIS WEEK.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE HAS PASSED ALONG THE SOUTH SHORE BAYS OF WESTERN LONG
ISLAND AND NEW YORK HARBOR...ENDING THE THREAT FOR MINOR COASTAL
FLOODING THERE.
DEPARTURES AROUND 1 FOOT ABOVE NORMAL WILL BE ENOUGH FOR
WIDESPREAD MINOR FLOODING OF VULNERABLE AREAS ALONG WESTERN LONG
ISLAND SOUND. LOCALIZED MINOR FLOODING IS EXPECTED ALONG CENTRAL
LONG ISLAND SOUND AND WESTERN PECONIC BAY. THIS WILL OCCUR BETWEEN
BETWEEN 1130PM AND 130Z AM.
LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE ONCE MORE WITH
TUESDAY EVENING HIGH TIDE...MAINLY ALONG VULNERABLE SOUTH SHORE
BAY LOCATIONS OF WESTERN LI. VULNERABLE WESTERN LI SOUND LOCATIONS
COULD SEE WATER LEVELS COME CLOSE TO MINOR FLOODING THRESHOLDS
DEPENDING ON HOW QUICKLY WINDS TURN OFFSHORE.
&&
.EQUIPMENT...
THE NEW YORK CITY NOAA WEATHER RADIO TRANSMITTER KWO-35 IS BACK
UP.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT TUESDAY FOR CTZ009.
NY...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT TUESDAY FOR NYZ071-073-
176-177.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NYZ074-
075-178-179.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...BC/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...BC
AVIATION...MALOIT
MARINE...BC/DW
HYDROLOGY...BC/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jul 22, 12:47 PM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1247 PM EDT MON JUL 22 2013 CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072-078>081- 231700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1247 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NYZ071-073-176-177-231700- SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 1247 PM EDT MON JUL 22 2013 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ074-075-178-179-231700- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS- SOUTHERN NASSAU- 1247 PM EDT MON JUL 22 2013 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-231700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1247 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 22, 8:22 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
822 PM EDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM FLASH FLOOD CLIFTON 40.86N 74.16W
07/22/2013 PASSAIC NJ PRINT MEDIA
ROUTE 46 CLOSED IN BOTH DIRECTIONS EAST OF CR 628
PIAGET AVE.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Areal Flood Advisory | OKX | Rockland | 85 min |
| Jul 22, 9:46 PM EDT | Areal Flood Advisory | OKX | Orange | 119 min |
| Jul 22, 11:40 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 95 min |
| Jul 23, 2:23 AM EDT | Areal Flood Advisory | OKX | Westchester | 82 min |
| Jul 23, 3:45 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 16 hr |
| Jul 23, 3:53 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 22 hr |
| Jul 23, 3:18 PM EDT | Special Weather Statement | OKX | Putnam | 57 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | OKX | Putnam | 59 min |
| Jul 23, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 23, 5:53 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 52 min |
| Jul 23, 6:08 PM EDT | Special Weather Statement | OKX | Suffolk | 52 min |
| Jul 23, 6:09 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 23, 6:11 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 2 hr |
| Jul 23, 7:45 PM EDT | Areal Flood Advisory | OKX | Suffolk | 90 min |
| Jul 22, 10:50 PM EDT | Special Weather Statement | OKX | Passaic | 55 min |
| Jul 23, 4:05 AM EDT | Special Weather Statement | OKX | Passaic | 55 min |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in New Jersey, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.